Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2020, 2:47 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 2:47 PM CDT (19:47 UTC)
- Expired
- Jun 3, 2020, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
326
WUUS53 KLSX 031947
SVRLSX
ILC001-009-149-032030-
/O.NEW.KLSX.SV.W.0062.200603T1947Z-200603T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
247 PM CDT Wed Jun 3 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Pike County in west central Illinois...
Southeastern Adams County in west central Illinois...
Brown County in west central Illinois...
* Until 330 PM CDT.
* At 247 PM CDT, a severe thunderstorm was located over Clayton,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mount Sterling, Griggsville, Clayton, Buckhorn, La Grange, Liberty,
Versailles, Perry, Chambersburg, Mound Station, Ripley, Florence,
Valley City, Kellerville, Fishhook and Coopertown.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3999 9052
3997 9051 3992 9054 3988 9058 3983 9057
3971 9065 3962 9061 3989 9117 4013 9093
TIME...MOT...LOC 1947Z 320DEG 30KT 4002 9096
HAIL...0.75IN
WIND...60MPH
$$
Maples2 follow-up statements
037
WWUS53 KLSX 032015
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
315 PM CDT Wed Jun 3 2020
ILC001-009-032025-
/O.CAN.KLSX.SV.W.0062.000000T0000Z-200603T2030Z/
Adams IL-Brown IL-
315 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND BROWN
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3984 9085 3982 9063 3967 9070 3977 9091
3983 9091 3984 9092
TIME...MOT...LOC 2015Z 297DEG 14KT 3977 9088
$$
ILC149-032030-
/O.CON.KLSX.SV.W.0062.000000T0000Z-200603T2030Z/
Pike IL-
315 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
At 315 PM CDT, a severe thunderstorm was located near Beverly, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Griggsville, Perry, Chambersburg and Fishhook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3984 9085 3982 9063 3967 9070 3977 9091
3983 9091 3984 9092
TIME...MOT...LOC 2015Z 297DEG 14KT 3977 9088
HAIL...0.75IN
WIND...60MPH
$$
MRM484
WWUS53 KLSX 032029
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
329 PM CDT Wed Jun 3 2020
ILC149-032038-
/O.EXP.KLSX.SV.W.0062.000000T0000Z-200603T2030Z/
Pike IL-
329 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
the southern portion of Pike County.
LAT...LON 3984 9085 3982 9063 3967 9070 3977 9091
3983 9091 3984 9092
TIME...MOT...LOC 2028Z 320DEG 30KT 3970 9080
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:34 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 12:34 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1234 PM CDT Wed Jun 3 2020 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 326 AM CDT Wed Jun 3 2020 The main concern through Thursday will be on convective trends. Unfortunately, the synoptic pattern is more clear cut to our east/northeast and our west where better forcing for ascent resides. Over the mid-Mississippi Valley, there does not appear to be any subtle shortwave troughs, jet support, nor much low-level convergence along the cold front. The best guess is for scattered convection to develop around 17-19 UTC over north-central Illinois as capping erodes along the front. Storms will attempt to "unzip" along the front further to the west/southwest with time. Storm movement should be to the southeast, with the coverage increasing slightly as the atmosphere becomes more unstable ahead of the boundary. Believe clusters of storms may have a tendency to become outflow dominant due to the lack of deep-layer shear, but high DCAPE and steep low-level lapse rates suggest damaging winds are certainly a threat for any clusters of storms that do not become quickly outflow dominant. CAM's continue to suggest storms moving southward fairly quickly this evening, which again makes sense given the environment. The hi- res NAM and the experimental HRRR also suggest some backbuilding resulting in a net southwestward movement. As the previous shift noted, this is a scenario to watch as storms could train over some of the same areas providing at least an isolated flash flood threat. Regardless, the development of an effective front is anticipated overnight tonight that makes it south of the CWA. While this is the more likely scenario, it is contingent on at least loosely-organized convection actually developing late this by late this evening. If not, broad low-level moisture convergence would likely serve to develop thunderstorms along the actual surface cold front further north, which may be in the process of stalling out across the CWA. Late tonight, models are in agreement of an MCS moving east/southeast out of eastern Kansas into western Missouri. The exact evolution will at least be in part influenced by the earlier convection across the area. Given the expectation is for an effective front associated with the prior convection to be to our south, the northern part of this MCS should decay as it heads toward central Missouri. Weak convection may be ongoing Thursday morning, but should exit the CWA by midday. Models suggest the possibility of an MCV feature from the decaying MCS to move east/southeast helping to develop convection during the afternoon along the effective front. Most, if not all, of this activity should stay to our south/southeast. Temperatures are forecast to remain very warm for most of the area ahead of the cold front. Maintained forecast values from the previous shift with highs mostly in the upper 80s to low 90s. Some cooling is likely on Thursday with the effective boundary likely south of the area, cooler temperatures at 850 hPa, and at least a partly cloudy sky. Highs are likely to be in the mid to upper 80s, or about 5 degrees cooler than 24 hours prior. Gosselin .LONG TERM... (Thursday Night through Tuesday) Issued at 326 AM CDT Wed Jun 3 2020 (Thursday Night - Friday Night) The quasi-stationary frontal boundary will likely be hanging around somewhere near the CWA through the end of the work week. Convection likely will be triggered by very subtle disturbances embedded in northwest flow aloft on the northeastern periphery of the amplifying midlevel ridge. Unfortunately, these types of disturbances this far out are nearly impossible to pin down in terms of track/timing. As a result, continued to carry slight chance to low chance PoPs as convective trends this far out remain quite ambiguous. Mild temperatures are forecast to continue with lows in the 60s to near 70 degrees each night and highs on Friday in the upper 80s to low 90s. (Saturday - Monday Night) The quasi-stationary boundary is expected to shift back south of the CWA this weekend as a shortwave trough moves through the Great Lakes and a weak surface anticyclone builds into the Upper Midwest. However, models have come into better agreement on the synoptic evolution across the eastern two-thirds of the CONUS with the midlevel ridge quickly building back into the area. This feature will not only favor dry weather with subsidence beneath it, but also continue to favor well above normal temperatures. Persistence is favored through Monday as a result regarding temperatures. (Tuesday) All eyes for next Tuesday will likely be on what should be the remnants of "Cristobal". The track of these remnants will depend on several factors including the strength/placement of the mid/upper level anticyclone near our neck of the woods, as well as a longwave trough ejecting out of the western CONUS. The anticyclone aloft should provide the steering flow early next week, with the ejecting longwave trough helping to "kick" the remnants of "Cristobal" to the east. Most members of the GEFS actually stall it out over Arkansas due to weakening steering flow, and then slowly move it northeastward south of our area. The EPS continues to be more aggressive with its northward progress, though has trended a bit further east over the past 24 hours. Given that this is still 6 days out, many scenarios exist but this system will need to be watched over the many coming days for potential impacts. Gosselin && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1234 PM CDT Wed Jun 3 2020 VFR conditions, outside of any thunderstorms, are expected to prevail at the TAF sites through the valid period. The timing has been adjusted to an overall slower onset time with a window of about 4 to 6 hours, from late afternoon at KUIN to this evening and early overnight for KCOU and the STL metro sites. Otherwise, rain probs will be low enough to preclude mention in the TAFs at this time. There continues to be some support amongst guidance of a MCS in western MO that may impact KCOU late tonight but prefer to see how convection on the front evolves before going all in with this solution. Otherwise, SW surface winds 10-15kts will back slightly this evening and are likely to become very chaotic but light late tonight and Thursday in the wake of convection. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 3, 3:40 AM CDT, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 340 AM CDT Wed Jun 3 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-040845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 340 AM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms this afternoon through tonight. Some of the storms this afternoon and evening may become severe with damaging winds and locally heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance for thunderstorms continues through Friday night. The chance for thunderstorms returns to portions of the area on Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage and hail to the National Weather Service this afternoon and evening. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 53 min |
| Jun 3, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.